Which AEDs give you the worst side effects?

Which AEDs gave you the worst side effects?

  • Depakote / Valproate/Valproic Acid/Divalproex Sodium

    Votes: 108 25.4%
  • Dilantin / Phenytoin

    Votes: 84 19.8%
  • Keppra / Levetiracetam

    Votes: 133 31.3%
  • Lamictal / Lamotrigine

    Votes: 81 19.1%
  • Neurontin / Gabapentin

    Votes: 30 7.1%
  • Phenobarbital

    Votes: 41 9.6%
  • Tegretol / Carbamazepine

    Votes: 78 18.4%
  • Topamax / Topiramate

    Votes: 79 18.6%
  • Trileptal / Oxcarbazepine

    Votes: 37 8.7%
  • Zonegran / Zonisamide

    Votes: 35 8.2%

  • Total voters
    425

angel

New
Messages
760
Reaction score
0
Points
0
It amazes me how these drugs effect each person so differently. One that has horrible side effects for one of us works well for another. And one that works well for some of us has terrible effects on others.

These drugs are scary. I wish none of us needed any of them.
I like the way brain says AED's *GAG* pretty much describes ( sum's) it all up!
 

Yves

New
Messages
27
Reaction score
0
Points
0
Side effects

My experience:
  • Trileptal
From 300mg/day up to 1800mg/day: at high dose (over 1200mg/d), i could not keep sodium chloride, I lost weight and appetite like crazy. For 2 months I ate 3g/day of salt to compensate. I have also experienced weird spots on my well, you know:rock:. the sodium chloride settled down back to normal as we decreased the dose and got rid of it. The weird spot stuff was chronic and never came back afterwards:banana:!! I was really angry with my neurologist as the sodium stuff was well known but nobody advised me of it. My family doctor had no knowledge of it.
Dropping Trileptal was not easy. My heart beat went up for about 2 weeks (100-110 puls/min). Everything was fine afterwards.
  • Epitomax
Great side effect, you loose weight!! I could eat like crazy:pfft:. negative side effects : I have trouble with my balance (right from the start, I bumped the walls in the morning on my way to the kitchen) + could also cause the weird spot => so we also got rid of it too.
 

Dutch mom

Ketogenic Smile
Moderator
Messages
781
Reaction score
0
Points
0
Valporate, long term high dose use: swollen & bleeding gums, increased brusing, gaining weight, severe constipation.

Phenobarbital: complete zombie.

Topamax: refusing to drink, weaned because of dangerous low fluid intake (high risk of kidney stones/kidney failure, especially on the ketogenic diet.)
 

keyna

New
Messages
79
Reaction score
0
Points
0
I thought Zonegran was going to kill me, the 1st few days not so bad, then I could only get out of bed to crawl to bathroom and vomit, and you know do the other thing. The pain was soooo bad!!!!!!!! Mom had to take me to the ER.
 

Stacy

Your Hostess
Messages
188
Reaction score
0
Points
0
My mother died of a heart attack (I think a seizure also) while she was on Phenobarbitol. She smoked like a chimney and drank lots of coffee. Her diet was not great either. At the time, she was under lots of stress also, and did not exercise. That's a long story. I'll print it if you want.
 

vtsammy

New
Messages
57
Reaction score
0
Points
0
angel what kinda of side effects do you get from Keppra? I recently just got a new gameplan of combination medication, which consists of Keppra, Lamictal, and Depakote. Anybody have any side effects from these 3 medications?
 

angel

New
Messages
760
Reaction score
0
Points
0
well, Im thinking it would be hard for you to go by my side effects because of my kidneys i react differenty to e meds..... what happend was I was really overly tired and something extreamly stressful happend about three weeks ago ( my 18 year old) I went into a depression that i couldnt pull myself out of..... I started getting to where i couldnt handel any stress at all ...pluse my utis on keppra for me are worse...... and have been ill sick just about the whole time ive been on it.... they give me small doses i was taking 1000mg a day 1250mg during my mensteral cycle...... every reacts different with meds some people can take 3000 mg keppra and be fine...... lamictal i was ok on but i had my mensteral cycle for three months brusing and body cramping...... I was able to work on lamictal....... right now im taking keppra 500mg am keppra 250mg pm Carbamazepine 100mg am + 100mg pm 1/2 klnolpin (sp) am kidney med septra 1 a day i should be off keppra in about 5 days..... Ive been pretty apprehensive about continuing any ed meds
but you never know until you try:) ill be going up to 600mg of Carbamazepine then neuro and i will go from there.......

b6 and multi vits help with keppra
 
Last edited:

angel

New
Messages
760
Reaction score
0
Points
0
anyone taking Carbamazepine? having good reactions to it? i feel tired today but ive been lowering keppra and just added the Carbamazepine i dont really feel weird or anything im just freaked out a little about having to try another med If all i have to deal with is weight gain big deal i think i can handle that haha
 

brain

Account Closed
Inactive
Messages
3,452
Reaction score
0
Points
0
anyone taking Carbamazepine? having good reactions to it? i feel tired today but ive been lowering keppra and just added the Carbamazepine i dont really feel weird or anything im just freaked out a little about having to try another med If all i have to deal with is weight gain big deal i think i can handle that haha
Carbamazepine is also known as Tegretol.

I'm allergic to it - had severe allergic reactions and
side effects with it. It's sister medication
which is Trileptal - Oxcarbazepine is in the same family.

And I'm allergic to that too.

People respond to Tegretol & Trileptal differently,
So what works for them may not work for others.
But keep in mind, make sure you are being
titrated on the medication slowly; most
problems do not arise until the person
has been on high dosage for a period of
time. If you experience any problems, especially
develop a rash, contact your
Doctor's office as soon as possible.
 

angel

New
Messages
760
Reaction score
0
Points
0
ive not noticed a rash ..... but im having trouble with being toung tied like i have a speach imparment im pretty sure its from lowering keppra im lowering just like the doctor told me to.... Im still pretty tired too which im sure isnt helping ..... who knows.... lol the Carbamazepine for 90 tabs was only 13.99 whoa! the neuro wants me to go on reg. Tegretol with his help... when i have the money

love angel
 

vtsammy

New
Messages
57
Reaction score
0
Points
0
I generally have petite mal seizures 1 or 2 times per week, very mild. But when I was on Trileptal it was the worst. I has having like 5 or 6 per day.
 
Messages
1,914
Reaction score
0
Points
0
Depakote made me so fat and stupid. My neurologist never took blood levels and every time I told him I was dizzy, over the phone he would up me another pill. I was a teen.I am on Keppra, I get mad and depressed much easier now with Topamax, and Zonegran all together do not make a good mix.So I guess I don't really like what I am on.
 

RobinN

Super Mom
Messages
7,836
Reaction score
0
Points
161
I wonder how many studies they have done, mixing those three together.
Mixing any three drugs together actually....
 

angel

New
Messages
760
Reaction score
0
Points
0
still no rash whew! but am having weird headaches behind my eyes lol eyeball headaches....
they arnt that bad though..... and stopped this afternoon.....

I wouldnt want to be on Keppra,Topamax, and Zonegran all together

keppra i was on and i thank god im off! ( i think i was just about to go psycho on it I was feeling really weird depressed )after lowering dose and upping other med just quit today and i have way more energy ..... not wanting to sleep all day.... never been on the other ones..... I feel for you stilldancing!
 

Tyler

New
Messages
7
Reaction score
0
Points
0
still no rash whew! but am having weird headaches behind my eyes lol eyeball headaches....
they arnt that bad though..... and stopped this afternoon.....

I wouldnt want to be on Keppra,Topamax, and Zonegran all together

keppra i was on and i thank god im off! ( i think i was just about to go psycho on it I was feeling really weird depressed )after lowering dose and upping other med just quit today and i have way more energy ..... not wanting to sleep all day.... never been on the other ones..... I feel for you stilldancing!
I thought i was just nuts, but I get those headaches behind my eyes too. I'm on Valproic Acid though.
 

angel

New
Messages
760
Reaction score
0
Points
0
welcome to the forum Tyler!

No your not crazy.... Ive read a your intro and think maybe your having cluster headaches but im not sure.. reading your other post it sounds as if yours are worse than mine..
are you taking multivitamins?

love
angel
 
Messages
1,914
Reaction score
0
Points
0
Thank you so much for the support. I am on Lorazepam also. I am a tough case. But they want to take me off of Topamax now. During my menstral cycle it's worse. I have come close to death many times. But now my every day life feels so affected. Just the last few months. I had so much enerjy before. I see my Dr. tomarrow. Im even starting to have panic attacks. Any advice?
 
Top